Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have pain in stomach and short breath. Had been taking Gerd medication. Healing time?

I am 31, female and I have had acid reflex since I was a teen. A month ago a doctor said I possibly had gerd and gave me prescription meds. It worked pretty good at relieving symptoms. Today I woke up with an ache in my lower stomach and severe sour stomach. So bad I hurts to move or get up. I took my acid reducers and tumet they only relieved the symptoms alittle. It has lasted all day and I m not sure what to do. Going to the doctor is out of the question right now, no insurance. But I didn t recently eat a meal with a lot of spice or acid so I m confused on why its lasting so long or why its this bad. It hurts to stand, my breath is short and my stomach has a severe sour feeling. What can I do?
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear...
Gastro esophageal reflux disease, is caused by the reflux of acid from stomach to esophagus due to relaxation of the sphincter at the lower part of esophagus.

Management consists of:
1. Lifestyle modification- like weight reduction, sleeping on the left side, or with upper body raised.
2. Dietary modification- avoid consuming irritating substances such as acidic & rich foods, caffeine, nicotine, and alcohol.
3. Medical management- Proton pump inhibitors like Omeprazole, Pantoprazole,etc. (which prevent acid formation in stomach) Metoclopramide can also be used but it has some side effects on long term usage
4. Surgical treatment- includes Fundoplication, done when medical measures fail.
If symptoms still persist, it will be better to consult a Gastroenterologist.
Wish you a good health.
Thanks & Take care.
Answered: Wed, 27 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor